Hail, Chaves
- When
- May 26, 5:48 PM MST
- Where
- Chaves County, Roswell
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.380, -104.520
Quarter size hail on West 2nd street in Roswell.
A moist atmosphere and numerous outflow boundaries help set off a couple of severe thunderstorms, one over Roswell and the other in Portales.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
A moist atmosphere and numerous outflow boundaries help set off a couple of severe thunderstorms, one over Roswell and the other in Portales.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 26, 1:35 PM MST, 4 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT SAT MAY 26 2007 .DISCUSSION...ISOLATED SHOWERS AND THUNDERSTORMS THAT FORMED EARLIER OVER THE NORTHERN...CENTRAL...AND WESTERN MOUNTAINS ARE BEGINNING TO MOVE SOUTHEAST OFF OF THE HIGHER TERRAIN. LOOKING OUTSIDE...HOWEVER...SHOWS ATMOSPHERE TO BE SOMEWHAT CAPPED AS SEEN IN GLACIATED ANVILS WITH LITTLE VERTICAL OR SHORT LIVED VERTICAL DEVELOPMENT. EXPECT A FEW STORMS MAY PRODUCE SOME HEAVY BURSTS OF RAIN AND PERHAPS SOME SMALL HAIL...BUT A SEVERE WEATHER THREAT IS SOMEWHAT LOW. EXPECT THIS ACTIVITY TO DIE OFF SHORTLY AFTER SUNSET. FOR THE REMAINDER OF THE WEEKEND AND INTO THE FIRST HALF OF THE NEW WORK WEEK...A VERY WEAK FLOW OVER THE AREA WILL ALLOW A RECYCLING OF MOISTURE WITH THE TYPICAL AFTERNOON AND EVENING VARIETY OF THUNDERSTORMS THAT FORM OVER THE HIGHER TERRAIN AND MOVE OFF INTO THE HIGHLANDS AND PLAINS BEFORE DISSIPATING AROUND SUNSET. ANOTHER WEAK UPPER LEVEL WAVE AND SURFACE COLD FRONT ARE EXPECTED TO PUSH INTO THE EASTERN PLAINS BY WED EVENING. THIS WILL RESULT IN MORE FOCUSED ACTIVITY OVER THE EASTERN PLAINS. FOR THE REMAINDER OF THE WEEK...EXPECT A REINFORCING SHOT OF COOLER AND MORE MOISTURE LADEN AIR SEEP INTO THE CENTRAL VALLEYS WEST TO THE CONTINENTAL DIVIDE BY LATE WEEK. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 47 85 49 87 / 5 5 5 5 GALLUP.......................... 39 81 41 83 / 5 5 5 5 GRANTS.......................... 43 81 42 83 / 5 5 5 5 GLENWOOD........................ 49 88 48 89 / 10 10 5 5 CHAMA........................... 34 71 35 75 / 5 10 5 10 LOS ALAMOS...................... 44 77 48 79 / 5 10 5 5 RED RIVER....................... 34 63 33 67 / 5 10 10 10 TAOS............................ 40 76 39 80 / 5 10 5 10 SANTA FE........................ 47 78 49 81 / 5 10 5 5 SANTA FE AIRPORT................ 47 80 48 83 / 5 10 5 5 ESPANOLA........................ 50 83 49 86 / 5 10 5 5 ALBUQUERQUE HEIGHTS............. 57 84 58 86 / 5 10 5 5 ALBUQUERQUE VALLEY.............. 55 86 56 88 / 5 10 5 5 ALBUQUERQUE FOOTHILLS........... 55 83 56 86 / 5 10 5 5 ALBUQUERQUE WEST MESA........... 56 85 57 87 / 5 10 5 5 SOCORRO......................... 55 87 55 88 / 10 10 5 5 SANDIA PARK/CEDAR CREST......... 46 78 47 82 / 5 10 5 5 MORIARTY/ESTANCIA............... 45 81 46 84 / 10 10 5 5 CARRIZOZO....................... 55 84 53 86 / 20 10 10 5 RUIDOSO......................... 49 72 52 75 / 20 20 10 10 RATON........................... 44 79 44 83 / 20 20 20 5 LAS VEGAS....................... 44 77 45 80 / 20 20 10 5 ROY............................. 50 78 50 81 / 20 20 20 5 CLAYTON......................... 53 81 54 85 / 30 20 20 10 SANTA ROSA...................... 54 86 53 89 / 20 20 10 5 TUCUMCARI....................... 57 86 59 90 / 20 20 20 5 FORT SUMNER..................... 56 86 58 89 / 20 20 20 5 CLOVIS.......................... 57 83 58 87 / 30 30 20 10 PORTALES........................ 56 85 57 88 / 30 30 20 10 ROSWELL......................... 59 88 60 91 / 20 20 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 16
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT MAY 26 2007 NMZ001>021-026-271200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER THE EASTERN PLAINS THIS AFTERNOON AND THIS EVENING WHERE HAIL AND GUSTY WINDS ARE THE PRIMARY THREAT. HEAVY RAINFALL IS ALSO POSSIBLE WITH ANY OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GUYER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 548 PM MDT SAT MAY 26 2007 NMZ021-270015- CURRY COUNTY- 548 PM MDT SAT MAY 26 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTHEAST CURRY COUNTY... AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR TEXICO. MOVEMENT WAS SOUTH AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE PLEASANT HILL AND CLOVIS. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 611 PM MDT SAT MAY 26 2007 NMZ012-270045- CONCHAS LAKE/GUADALUPE COUNTY- 611 PM MDT SAT MAY 26 2007 ...STRONG THUNDERSTORM MOVING OVER NORTHEAST SAN MIGUEL COUNTY... AT 600 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAIN...WINDS UP TO 40 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 13 MILES NORTHEAST OF CONCHAS. MOVEMENT WAS SOUTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE BELL RANCH. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. 40
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 615 PM MDT SAT MAY 26 2007 NMZ020-021-270045- CURRY COUNTY-ROOSEVELT COUNTY- 615 PM MDT SAT MAY 26 2007 ...LINE OF STRONG THUNDERSTORMS MOVING OVER SOUTHEAST CURRY COUNTY... AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING FROM CANNON AIR FORCE BASE TO TEXICO. MOVEMENT WAS SOUTH AT 10 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PORTAIR AND RANCHVALE AS WELL AS NORTHEAST ROOSEVELT COUNTY. THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 624 PM MDT SAT MAY 26 2007 NMZ019-270100- CHAVES COUNTY PLAINS- 624 PM MDT SAT MAY 26 2007 ...STRONG THUNDERSTORM MOVING OVER CENTRAL CHAVES COUNTY... AT 621 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES NORTHWEST OF BITTER LAKE WILDLIFE REFUGE. MOVEMENT WAS SOUTH AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROSWELL AND MIDWAY. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. DPORTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 643 PM MDT SAT MAY 26 2007 NMZ021-270115- CURRY COUNTY- 643 PM MDT SAT MAY 26 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTHEAST CURRY COUNTY... AT 634 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR CLOVIS. MOVEMENT WAS EAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE PLEASANT HILL AND TEXICO. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 40
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
648 PM MDT SAT MAY 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL ROSWELL 33.37N 104.53W
05/26/2007 E1.00 INCH CHAVES NM PUBLIC
WEST 2ND STREET IN ROSWELL.
&&
DPORTERThe Holloman AFB radar (KHDX), 153 km away, was scanning. The volume nearest the first event began at 00:46 UTC.
2 hail. Local standard time, as filed.
Quarter size hail on West 2nd street in Roswell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23427, 23428.